Nagoya Mathematical Journal

Motivic zeta functions for curve singularities

J. J. Moyano-Fernández and W. A. Zúñiga-Galindo

Full-text: Open access

Abstract

Let X be a complete, geometrically irreducible, singular, algebraic curve defined over a field of characteristic p big enough. Given a local ring OP,X at a rational singular point P of X, we attached a universal zeta function which is a rational function and admits a functional equation if OP,X is Gorenstein. This universal zeta function specializes to other known zeta functions and Poincaré series attached to singular points of algebraic curves. In particular, for the local ring attached to a complex analytic function in two variables, our universal zeta function specializes to the generalized Poincaré series introduced by Campillo, Delgado, and Gusein-Zade.

Article information

Source
Nagoya Math. J., Volume 198 (2010), 47-75.

Dates
First available in Project Euclid: 10 May 2010

Permanent link to this document
https://projecteuclid.org/euclid.nmj/1273496985

Digital Object Identifier
doi:10.1215/00277630-2009-007

Mathematical Reviews number (MathSciNet)
MR2666577

Zentralblatt MATH identifier
1252.14019

Subjects
Primary: 14H20: Singularities, local rings [See also 13Hxx, 14B05] 14G10: Zeta-functions and related questions [See also 11G40] (Birch- Swinnerton-Dyer conjecture)
Secondary: 32S40: Monodromy; relations with differential equations and D-modules 11S40: Zeta functions and $L$-functions [See also 11M41, 19F27]

Citation

Moyano-Fernández, J. J.; Zúñiga-Galindo, W. A. Motivic zeta functions for curve singularities. Nagoya Math. J. 198 (2010), 47--75. doi:10.1215/00277630-2009-007. https://projecteuclid.org/euclid.nmj/1273496985


Export citation

References

  • [1] N. A’Campo, La fonction zêta d’une monodromie, Comment. Math. Helv. 50 (1975), 233–248.
  • [2] Y. André, An introduction to motivic zeta functions of motives, preprint, arXiv:0812.3920v1 [math.AG].
  • [3] F. Baldassarri, C. Deninger, and N. Naumann, “A motivic version of Pellikaan’s two variable zeta function,” in Diophantine Geometry, CRM Series 4, Ed. Norm., Pisa, 2007, 35–43.
  • [4] A. Campillo, F. Delgado, and S. M. Gusein-Zade, On the monodromy of a plane curve singularity and the Poincaré series of its ring of functions, Funct. Anal. Appl. 33 (1999), 56–57.
  • [5] A. Campillo, F. Delgado, and S. M. Gusein-Zade, The Alexander polynomial of a plane curve singularity and integrals with respect to the Euler characteristic, Internat. J. Math. 14 (2003), 47–54.
  • [6] A. Campillo, F. Delgado, and S. M. Gusein-Zade, The Alexander polynomial of a plane curve singularity via the ring of functions on it, Duke Math. J. 117 (2003), 125–156.
  • [7] A. Campillo, F. Delgado, and S. M. Gusein-Zade, Multi-index filtrations and generalized Poincaré series, Monatsh. Math. 150 (2007), 193–209.
  • [8] A. Campillo, F. Delgado, and K. Kiyek, Gorenstein property and symmetry for one-dimensional local Cohen-Macaulay rings, Manuscripta Math. 83 (1994), 405–423.
  • [9] F. Delgado de la Mata, The semigroup of values of a curve singularity with several branches, Manuscripta Math. 59 (1987), 347–374.
  • [10] F. Delgado de la Mata, Gorenstein curves and symmetry of the semigroup of values, Manuscripta Math. 61 (1988), 285–296.
  • [11] F. Delgado de la Mata and J.-J. Moyano-Fernández, On the relation between the generalized Poincaré series and the Stöhr zeta function, Proc. Amer. Math. Soc. 137 (2009), 51–59.
  • [12] J. Denef and F. Loeser, Caracteristiques de Euler-Poincaré, fonctions zeta locales et modifications analytiques, J. Amer. Math. Soc. 5 (1992), 705–720.
  • [13] J. Denef and F. Loeser, Germs of arcs on singular algebraic varieties and motivic integration, Invent. Math. 135 (1999), 201–232.
  • [14] J. Denef and F. Loeser, “On some rational generating series occurring in arithmetic geometry,” in Geometric Aspects of Dwork Theory, Vol. I, II, de Gruyter, Berlin, 2004, 509–526.
  • [15] V. M. Galkin, Zeta-functions of certain one-dimensional rings, Izv. Akad. Nauk SSSR Ser. Mat. 37 (1973), 3–19.
  • [16] B. Green, Functional equations for zeta functions of non-Gorenstein orders in global fields, Manuscripta Math. 64 (1989), 485–502.
  • [17] M. Kapranov, The elliptic curve in the S-duality theory and Eisenstein series for Kac-Moody groups, preprint, arXiv:math/0001005 [math.AG].
  • [18] F. Loeser, Seattle Lectures on motivic integration, preprint, 2006.
  • [19] J.-J. Moyano-Fernández, Poincaré series associated with curves defined over perfect fields, Ph.D. dissertation, Universidad de Valladolid, Valladolid, Spain, 2008.
  • [20] M. Rosenlicht, Equivalence relations on algebraic curves, Ann. of Math. 56 (1952), 169–191.
  • [21] M. Rosenlicht, Generalized Jacobian varieties, Ann. of Math. 59 (1954), 505–530.
  • [22] J.-P. Serre, Algebraic Groups and Class Fields, Grad. Texts Math. 117, Springer, New York, 1988.
  • [23] K.-O. Stöhr, On the poles of regular differentials of singular curves, Bol. Soc. Brasil. Mat. (N.S.) 24 (1993), 105–136.
  • [24] K.-O. Stöhr, Local and global zeta functions of singular algebraic curves, J. Number Theory 71 (1998), 172–202.
  • [25] W. Veys, “Arc spaces, motivic integration and stringy invariants,” in Singularity Theory and Its Applications (Sapporo, Japan, 2003), Adv. Stud. Pure Math. 43, Math. Soc. Japan, 2006, 529–572.
  • [26] R. Waldi, Wertehalbgruppe und Singularität einer ebenen algebroiden Kurve, Ph.D. dissertation, Universität Regensburg, Regensburg, Germany, 1972.
  • [27] H. von Jürgen Herzog and E. Kunz, Der kanonische Modul eines Cohen-Macaulay-Rings. Seminar über die lokale Kohomologietheorie von Grothendieck, Universität Regensburg, Wintersemester 1970/1971, Lecture Notes in Math. 238, Springer, Berlin, 1971.
  • [28] O. Zariski, The Moduli Problem for Plane Branches, Univ. Lecture Ser. 39, Amer. Math. Soc., Providence, 2006.
  • [29] W. A. Zúñiga-Galindo, Zeta functions and Cartier divisors on singular curves over finite fields, Manuscripta Math. 94 (1997), 75–88.
  • [30] W. A. Zúñiga-Galindo, Zeta functions of singular curves over finite fields, Rev. Colombiana Mat. 31 (1997), 115–124.
  • [31] W. A. Zúñiga-Galindo, Zeta functions of singular algebraic curves over finite fields, Ph.D. dissertation, Instituto Nacional de Matemática Pure e Aplicada, Rio de Janeiro, Brazil, 1996.